Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 22, 2019, 10:38 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2019, 10:38 PM CDT (03:38 UTC)
- Expired
- May 22, 2019, 11:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 10:50 PM CDT | TSTM WND DMG | 4 E Barry, IL | NUMEROUS TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
| May 22, 10:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
532
WUUS53 KLSX 230338
SVRLSX
ILC001-009-149-230430-
/O.NEW.KLSX.SV.W.0073.190523T0338Z-190523T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1038 PM CDT Wed May 22 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Pike County in west central Illinois...
Southeastern Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 1130 PM CDT.
* At 1037 PM CDT, a severe thunderstorm was located near Barry,
moving northeast at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Hannibal, Mount Sterling, Barry, Griggsville, Beverly, Buckhorn, La
Grange, Kingston, Versailles, Hull, Richfield, Perry, Plainville,
Kinderhook, Baylis, Chambersburg, New Salem, Ripley, Seehorn and
Kellerville.
This includes Interstate 72 between exits 10 and 20.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois...and northeastern Missouri. A Tornado Watch also remains in
effect until 500 AM CDT for west central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4009 9070 4008 9067 4005 9068 4002 9063
4003 9061 4001 9062 4000 9060 3998 9060
3998 9051 3997 9051 3995 9053 3992 9054
3988 9058 3986 9058 3984 9057 3972 9064
3963 9124 3971 9135 4010 9070
TIME...MOT...LOC 0337Z 232DEG 39KT 3969 9113
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
Carney2 follow-up statements
060
WWUS53 KLSX 230406
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1106 PM CDT Wed May 22 2019
ILC001-230416-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-190523T0430Z/
Adams IL-
1106 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for west central
Illinois.
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3984 9057 3972 9064 3967 9098 3976 9100
3976 9091 3994 9091
TIME...MOT...LOC 0406Z 250DEG 32KT 3980 9081
$$
ILC009-149-230430-
/O.CON.KLSX.SV.W.0073.000000T0000Z-190523T0430Z/
Pike IL-Brown IL-
1106 PM CDT Wed May 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN PIKE AND BROWN COUNTIES IN WEST CENTRAL ILLINOIS...
At 1106 PM CDT, a severe thunderstorm was located 7 miles northwest
of Griggsville, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Mount Sterling, Griggsville, Buckhorn, La Grange, Versailles, Perry,
Baylis, Chambersburg, New Salem, Ripley, Fishhook and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CDT for west central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3984 9057 3972 9064 3967 9098 3976 9100
3976 9091 3994 9091
TIME...MOT...LOC 0406Z 250DEG 32KT 3980 9081
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Carney255
WWUS53 KLSX 230430
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1130 PM CDT Wed May 22 2019
ILC009-149-230440-
/O.EXP.KLSX.SV.W.0073.000000T0000Z-190523T0430Z/
Pike IL-Brown IL-
1130 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE AND BROWN
COUNTIES IN WEST CENTRAL ILLINOIS HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Tornado Watch remains in effect until 500 AM CDT for west central
Illinois.
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3984 9057 3972 9064 3967 9098 3976 9100
3976 9091 3994 9091
TIME...MOT...LOC 0430Z 270DEG 39KT 3996 9055
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:55 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 22, 6:55 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Wed May 22 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 515 PM CDT Wed May 22 2019
Another busy night of severe weather is underway as one supercell
has already developed over northeast MO ahead of a cold front in
in an axis of 1000-2000 J/kg MLCAPE. This same area is overlaid by
effective shear of 70kts and 0-1km shear of 20kts which supports
supercells capable of all hazards. CAMS runs have been showing
this scenario all day of supercell structures developing across
northeast and central Missouri into west central Illinois late
this afternoon that will eventually evolve into a QLCS by mid-late
evening as it moves into east central MO and southwest IL by late
evening and overnight. There will continue to be the threat for
severe weather during into the overnight hours before the storms
weaken toward morning.
Have issued a flash flood watch for central Missouri where
thunderstorms are expected to last the longest tonight. Given that
PWATS will be in the 1.5-2.0" range and soils are saturated, flash
flooding is a definite threat in this region.
The front will stall over southern Missouri and Illinois tomorrow.
The upper ridge will build over the area at the same time which
will act to limit coverage along the front given that amount of
instability along it. Will continue with a chance of showers and
thunderstorms with only a marginal risk of severe weather given
the instability and shear values. The front will begin to lift
north of the area on Thursday night.
Britt
.LONG TERM... (Friday through Next Wednesday)
Issued at 515 PM CDT Wed May 22 2019
Not much change in thinking to the forecast over the holiday
weekend into next week. Global deterministic models and GEFS still
depict a strong upper high will remain over southeast CONUS at the
same time a mean trough remains over the west into the middle of
next week. A west-east oriented frontal boundary will drop back
down into the CWA on Friday and Saturday which will act as a focus
for shower and thunderstorm development, a few of which could be
strong to severe based on strong/severe based on the instability/
shear forecast parameters. Coverage of thunderstorms into next
week will be determined by the ultimate location of the front and
how much upper ridging will be over the CWA. For now will keep
with above normal temperatures given forecast 850mb temperatures
between 15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 637 PM CDT Wed May 22 2019
Thunderstorms are expected to continue to develop over central
and northeast Missouri and west central Illinois early this
evening affecting KUIN and KCOU bringing the threat of wind gusts
of 35KTS or greater, hail, and MVFR/IFR ceilings and visibilities
in heavy rain. These storms will move east through the evening
and eventually reach the St. Louis area terminals after 06Z. The
thunderstorms will move out of all terminals by 12Z with dry and
VFR conditions expected thereafter. Mainly dry and VFR conditions
are expected on Thursday except for any showers and thunderstorms
that develop along a stalled front. Coverage will not be high
enough to include in any of the TAFs at this time.
SPECIFICS FOR KSTL:
Dry and VFR conditions expected through 06Z. Then thunderstorms
will move into the terminals with low MVFR/IFR ceilings and
visibilities. These conditions are expected to move out of the
terminal by 12Z leaving dry and VFR conditions. There is some
potential for additional showers and thunderstorms during the day
on Thursday, but confidence is not high enough to include in the
terminals at this time.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Montgomery
MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 22, 3:14 PM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 22, 9:34 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 6 WSW HALLSVILLE 39.07N 92.33W
05/22/2019 BOONE MO TRAINED SPOTTER
TRAINED SPOTTER WAS 8N COLUMBIA LOOKING
NORTHWEST AND OBSERVED A TORNADO ON THE
GROUND.
&&
SALLYLocal storm report, May 22, 9:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG MIDWAY 38.99N 92.45W
05/22/2019 BOONE MO EMERGENCY MNGR
TREES DOWN ON BOOTHE LANE.
&&Local storm report, May 22, 10:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 2 N MEXICO 39.19N 91.87W
05/22/2019 E60 MPH AUDRAIN MO TRAINED SPOTTER
&&Local storm report, May 22, 10:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 6 SSW MADISON 39.39N 92.25W
05/22/2019 E1.00 INCH MONROE MO PUBLIC
&&Local storm report, May 22, 10:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 S URSA 40.05N 91.37W
05/22/2019 M1.25 INCH ADAMS IL BROADCAST MEDIA
&&Local storm report, May 22, 10:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 3 W FOWLER 40.01N 91.31W
05/22/2019 M72 MPH ADAMS IL BROADCAST MEDIA
MEASURED AT HIGHWAY 24 AND INTERSTATE 172.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 36 min |
| May 22, 8:14 PM CDT | Tornado Warning | LSX | Adams | 16 min |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| May 22, 8:30 PM CDT | Tornado Warning | LSX | Adams | 30 min |
| May 22, 8:53 PM CDT | Tornado Warning | LSX | Adams, Brown | 52 min |
| May 22, 10:22 PM CDT | Tornado Warning | LSX | Pike | 27 min |
| May 22, 10:47 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 43 min |
| May 22, 11:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Pike | 46 min |
| May 22, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 35 min |
| May 23, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 49 min |
| May 23, 12:15 AM CDT | Tornado Warning | LSX | Jersey, Macoupin, Madison | 45 min |
| May 23, 1:22 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Macoupin, Montgomery | 38 min |
| May 23, 1:35 AM CDT | Flash Flood Warning | LSX | Jersey | 6 hr |
| May 23, 1:39 AM CDT | Tornado Warning | LSX | Calhoun | 33 min |
| May 23, 1:49 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 26 min |
| May 23, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 47 min |
| May 23, 2:07 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 38 min |
| May 23, 3:02 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 58 min |
| May 23, 3:37 AM CDT | Flash Flood Warning | LSX | Fayette, Montgomery | 6 hr |
| May 23, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| May 23, 3:46 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 44 min |
| May 23, 3:54 AM CDT | Tornado Warning | LSX | Bond, Fayette, Marion | 36 min |
| May 23, 4:01 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 44 min |
| May 23, 4:27 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 33 min |
| May 23, 4:37 AM CDT | Areal Flood Warning | LSX | Saint Clair | 3 hr |
| May 23, 4:40 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 31 min |
| May 23, 7:10 AM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.